Alert archive / Montana / High Wind Warnings in 2022
High Wind Warning 36, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Nov 26, 2022, 2:35 PM MST for 17 counties in Montana. It took effect at Nov 26, 2022, 5:00 PM MST. It was in force for 21 hr. 48 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 26, 2022, 2:35 PM MST (21:35 UTC)
- In effect from
- Nov 26, 2022, 5:00 PM MST
- Expired
- Nov 27, 2022, 1:58 PM MST
- In force
- 21 hr
- Issued by
- NWS Great Falls, MT
Counties Beaverhead County, MT, Blaine County, MT, Broadwater County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Gallatin County, MT, Glacier County, MT, Hill County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Liberty County, MT, Madison County, MT, Meagher County, MT, Pondera County, MT, Teton County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 18 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 26, 7:09 PM MST | NON-TSTM WND GST 61 | 3 Sw Cut Bank, MT | ASOS STATION KCTB CUT BANK AIRPORT. |
| Nov 26, 9:37 PM MST | NON-TSTM WND GST 65 | 2 Se Browning, MT | MESONET STATION MTBWG BROWNING (MT DOT). |
| Nov 26, 10:00 PM MST | NON-TSTM WND GST 58 | 5 Se Browning, MT | MESONET STATION SHBM BROWNING. |
| Nov 26, 10:41 PM MST | NON-TSTM WND GST 52 | 15 Wnw Wolf Creek, MT | MESONET STATION MTROG ROGERS PASS (MT DOT). |
| Nov 26, 11:30 PM MST | NON-TSTM WND GST 50 | 14 W Bynum, MT | MESONET STATION DELMT DELLWO (MCSCN). |
| Nov 27, 12:16 AM MST | NON-TSTM WND GST 40 | 14 Wnw Ringling, MT | MESONET STATION MTDPC DEEP CREEK US12 MP 23.5. |
| Nov 27, 12:35 AM MST | NON-TSTM WND GST 47 | 3 Nne Monarch, MT | MESONET STATION MTMON MONARCH CANYON (MT DOT). |
| Nov 27, 12:41 AM MST | NON-TSTM WND GST 43 | 13 S Marysville, MT | MESONET STATION MTMDP MACDONALD PASS (MT DOT). |
| Nov 27, 12:45 AM MST | NON-TSTM WND GST 42 | 12 Wnw Cut Bank, MT | MESONET STATION BFAM 12.1 W CUT BANK (AGRIMET). |
| Nov 27, 12:50 AM MST | NON-TSTM WND GST 63 | 8 Nne Augusta, MT | AWOS STATION K1FM FOXTROT. |
| Nov 27, 12:58 AM MST | NON-TSTM WND GST 44 | 3 Wnw Raynesford, MT | AWOS STATION K1AM ALPHA. |
| Nov 27, 12:58 AM MST | NON-TSTM WND GST 48 | 17 Sw Simms, MT | MESONET STATION MTBOW BOWMANS (MT DOT). |
| Nov 27, 1:00 AM MST | NON-TSTM WND GST 49 | 10 Nne Vaughn, MT | MESONET STATION MTM21 9.6 NE VAUGHN (MT-MESO). |
| Nov 27, 1:00 AM MST | NON-TSTM WND GST 57 | 12 Nne Augusta, MT | MESONET STATION HODMT HODGKISS. |
| Nov 27, 1:21 AM MST | NON-TSTM WND GST 90 | 8 Se East Glacier Park, MT | MESONET STATION DCRM8 DEEP CREEK RAWS. |
| Nov 27, 1:39 AM MST | NON-TSTM WND GST 45 | 14 Sw Simms, MT | AWOS STATION K1GM GOLF. |
| Nov 27, 2:11 AM MST | NON-TSTM WND GST 54 | Saint Mary, MT | MESONET STATION SRYM8 SAINT MARY RAWS. |
| Nov 27, 2:25 AM MST | NON-TSTM WND GST 46 | 2 Se Ethridge, MT | MESONET STATION GW1987 ETHRIDGE THREE SE. |
| Nov 27, 2:27 AM MST | NON-TSTM WND GST 41 | 15 E Whitlash, MT | MESONET STATION GW0718 JOPLIN 25NNW. |
| Nov 27, 2:28 AM MST | NON-TSTM WND GST 48 | 8 Sse Ulm, MT | AWOS STATION K1IM INDIA. |
| Nov 27, 2:30 AM MST | NON-TSTM WND GST 46 | 10 Wsw Stockett, MT | MESONET STATION FW1843 GREAT FALLS. |
| Nov 27, 2:52 AM MST | NON-TSTM WND GST 50 | 7 Ese Hilger, MT | MESONET STATION JPKM8 JUDITH PEAK RAWS. |
| Nov 27, 2:55 AM MST | NON-TSTM WND GST 43 | 1 Ese Malmstrom Afb, MT | AWOS STATION KGFA MALMSTROM AFB. |
| Nov 27, 3:15 AM MST | NON-TSTM WND GST 43 | 1 Wsw Sun Prairie, MT | MESONET STATION FW5493 VAUGHN. |
| Nov 27, 3:15 AM MST | NON-TSTM WND GST 52 | 4 E Cascade, MT | MESONET STATION MTM76 CASCADE E MDA. |
| Nov 27, 4:52 AM MST | NON-TSTM WND GST 57 | 7 Ese Hilger, MT | MESONET STATION JPKM8 JUDITH PEAK RAWS. |
| Nov 27, 5:37 AM MST | NON-TSTM WND GST 55 | 1 Ene East Glacier Park, MT | MESONET STATION MTBRN TWO MEDICINE BRIDGE (MT DOT). |
| Nov 27, 5:45 AM MST | NON-TSTM WND GST 52 | 2 Nnw Shelby, MT | MESONET STATION GW0664 SHELBY AIRPORT. |
| Nov 27, 5:45 AM MST | NON-TSTM WND GST 53 | 3 Sw Cut Bank, MT | ASOS STATION KCTB CUT BANK AIRPORT. |
| Nov 27, 6:07 AM MST | NON-TSTM WND GST 52 | 2 Se Browning, MT | MESONET STATION MTBWG BROWNING (MT DOT). |
| Nov 27, 6:38 AM MST | TSTM WND GST 55 | 11 Ssw Whitlash, MT | MESONET STATION GW0659 GRASSY BUTTE 2SE. |
| Nov 27, 6:45 AM MST | NON-TSTM WND GST 52 | 8 Ene Ferdig, MT | MESONET STATION MTM53 MDA OILMONT. |
| Nov 27, 7:30 AM MST | NON-TSTM WND GST 58 | Sunburst, MT | MESONET STATION MTSUN SUNBURST (MT DOT). |
| Nov 27, 7:41 AM MST | NON-TSTM WND GST 65 | 2 Sse Geyser, MT | MESONET STATION MTGYS GEYSER (MT DOT). |
| Nov 27, 8:00 AM MST | NON-TSTM WND GST 54 | 4 Nw Coffee Creek, MT | MESONET STATION MTM15 3.6 NW COFFEE CREEK (MT-MESO). |
| Nov 27, 8:10 AM MST | NON-TSTM WND GST 60 | 8 Ssw Fort Benton, MT | MESONET STATION DVI01740 FORT BENTON. |
| Nov 27, 8:24 AM MST | NON-TSTM WND GST 58 | 1 N Loma, MT | MESONET STATION MTLOM LOMA (MT DOT). |
| Nov 27, 8:27 AM MST | NON-TSTM WND GST 54 | 4 Nne Mcallister, MT | MESONET STATION MTNOR NORRIS HILL (MT DOT). |
| Nov 27, 8:30 AM MST | NON-TSTM WND GST 59 | 3 Ene Benchland, MT | MESONET STATION MTM47 MDA - BENCHLAND. |
| Nov 27, 8:32 AM MST | NON-TSTM WND GST 54 | 2 Nw Windham, MT | AWOS STATION K1CM CHARLIE. |
| Nov 27, 8:45 AM MST | NON-TSTM WND GST 52 | 6 Ne Whitlash, MT | MESONET STATION DW9565 WHITLASH. |
| Nov 27, 8:45 AM MST | NON-TSTM WND GST 53 | 15 Wnw Wolf Creek, MT | MESONET STATION MTROG ROGERS PASS (MT DOT). |
| Nov 27, 8:45 AM MST | NON-TSTM WND GST 67 | 8 Ese Fort Benton, MT | MESONET STATION MTM02 10.2 S LOMA (MT-MESO). |
| Nov 27, 9:00 AM MST | NON-TSTM WND GST 52 | 13 S Marysville, MT | MESONET STATION MTM68 4.8 S BLOSSBURG (MT-MESO). |
| Nov 27, 9:15 AM MST | NON-TSTM WND GST 54 | 3 Ssw Loma, MT | MESONET STATION MTM45 3.2 SW LOMA (MT-MESO). |
| Nov 27, 9:45 AM MST | NON-TSTM WND GST 60 | 11 Wsw Big Sandy, MT | MESONET STATION MTM90 BIG SANDY SW. |
| Nov 27, 10:45 AM MST | NON-TSTM WND GST 54 | 20 N Rudyard, MT | MESONET STATION EW1937 GOLDSTONE. |
| Nov 27, 1:04 PM MST | NON-TSTM WND GST 58 | 3 Sw Cut Bank, MT | ASOS STATION KCTB CUT BANK AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 9.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1241 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
188 WWUS75 KTFX 262135 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 235 PM MST Sat Nov 26 2022 MTZ321-323-324-326-262245- /O.CAN.KTFX.HW.A.0034.221127T0700Z-221128T0300Z/ Meagher County Valleys-Canyon Ferry Area-Missouri Headwaters- Gallatin Valley- Including the following locations: Pony, Townsend, Toston, Winston, Whitehall, White Sulphur Springs, Martinsdale, Gallatin Gateway, Checkerboard, Harrison, Ringling, Willow Creek, Bozeman, and Three Forks 235 PM MST Sat Nov 26 2022 ...HIGH WIND WATCH IS CANCELLED... $$ MTZ301>303-307-308-271100- /O.UPG.KTFX.HW.A.0034.221127T0000Z-221127T2200Z/ /O.NEW.KTFX.HW.W.0036.221127T0000Z-221127T2200Z/ East Glacier Park Region-Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera-Southern Rocky Mountain Front- Southern High Plains- Including the following locations: Choteau, Pendroy, Marias Pass, Kiowa, Saint Mary, Dupuyer, Rogers Pass, Babb, Browning, East Glacier Park, Cut Bank, Ethridge, Bynum, Logan Pass, Santa Rita, and Heart Butte 235 PM MST Sat Nov 26 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM MST SUNDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 70 mph expected. * WHERE...The Rocky Mountain Front and adjacent foothills and plains, and Eastern Glacier, Western Toole, and Central Pondera. * WHEN...Until 3 PM MST Sunday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ304-309>318-320-325-330-271100- /O.UPG.KTFX.HW.A.0034.221127T0700Z-221128T0300Z/ /O.NEW.KTFX.HW.W.0036.221127T1500Z-221128T0300Z/ Eastern Toole and Liberty-Eastern Pondera and Eastern Teton- Western and Central Chouteau County-Bears Paw Mountains and Southern Blaine-Cascade County below 5000ft-Judith Basin County and Judith Gap-Fergus County below 4500ft-Upper Blackfoot and MacDonald Pass-Gates of the Mountains-Little Belt and Highwood Mountains-Snowy and Judith Mountains-Big Belt, Bridger and Castle Mountains-Madison River Valley-Gallatin and Madison County Mountains and Centennial Mountains- Including the following locations: Lothair, Moccasin, Lincoln, Jeffers, Rocky Boy, Devon, Great Falls, Whitlash, Ennis, Joplin, Floweree, Marysville, Kings Hill Pass, Hilger, Brady, McAllister, Cameron, West Yellowstone, Hobson, Fort Benton, Norris, Shelby, Flesher Pass, Neihart, Bozeman Pass, Maudlow, Trident, Monarch, Conrad, Raynolds Pass, Windham, Galata, Wolf Creek, Battle Ridge Pass, Benchland, Craig, Ledger, Stanford, MacDonald Pass, Lewistown, Deep Creek Pass, Big Sky, Targhee Pass, Carter, Canyon Creek, Raynesford, Chester, and Geyser 235 PM MST Sat Nov 26 2022 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 8 PM MST SUNDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 65 mph expected. * WHERE...Portions of central, north central, and southwest Montana. * WHEN...From 8 AM to 8 PM MST Sunday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ305-271100- /O.NEW.KTFX.HW.W.0036.221127T1500Z-221128T0300Z/ Hill County- Including the following locations: Havre 235 PM MST Sat Nov 26 2022 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 8 PM MST SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Hill County. * WHEN...From 8 AM to 8 PM MST Sunday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$
2 follow-up statements
459 WWUS75 KTFX 270844 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 144 AM MST Sun Nov 27 2022 MTZ301>303-307-308-272200- /O.CON.KTFX.HW.W.0036.000000T0000Z-221127T2200Z/ East Glacier Park Region-Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera-Southern Rocky Mountain Front- Southern High Plains- Including the following locations: Browning, Bynum, Choteau, Heart Butte, Babb, Cut Bank, Marias Pass, East Glacier Park, Ethridge, Logan Pass, Dupuyer, Saint Mary, Santa Rita, Pendroy, Rogers Pass, and Kiowa 144 AM MST Sun Nov 27 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... * WHAT...Southwest winds 30 to 45 mph with gusts up to 70 mph. * WHERE...The Rocky Mountain Front and adjacent foothills and plains, and Eastern Glacier, Western Toole, and Central Pondera. * WHEN...Until 3 PM MST this afternoon. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ304-305-309>318-320-325-330-280000- /O.CON.KTFX.HW.W.0036.221127T1500Z-221128T0300Z/ Eastern Toole and Liberty-Hill County-Eastern Pondera and Eastern Teton-Western and Central Chouteau County-Bears Paw Mountains and Southern Blaine-Cascade County below 5000ft-Judith Basin County and Judith Gap-Fergus County below 4500ft-Upper Blackfoot and MacDonald Pass-Gates of the Mountains-Little Belt and Highwood Mountains-Snowy and Judith Mountains-Big Belt, Bridger and Castle Mountains-Madison River Valley-Gallatin and Madison County Mountains and Centennial Mountains- Including the following locations: Flesher Pass, Carter, Neihart, Brady, Geyser, Bozeman Pass, Whitlash, Rocky Boy, Lothair, Norris, Fort Benton, Battle Ridge Pass, Raynolds Pass, Ledger, Benchland, Jeffers, Big Sky, Joplin, Hilger, Canyon Creek, Marysville, Kings Hill Pass, Maudlow, Havre, Ennis, Wolf Creek, Floweree, Monarch, Chester, Deep Creek Pass, Galata, West Yellowstone, Conrad, Cameron, Moccasin, Trident, Shelby, Windham, Lincoln, Craig, Raynesford, Devon, Stanford, Great Falls, Lewistown, Hobson, Targhee Pass, McAllister, and MacDonald Pass 144 AM MST Sun Nov 27 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 65 mph expected. * WHERE...Portions of central, north central, and southwest Montana. * WHEN...From 8 AM this morning to 8 PM MST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ CC
143 WWUS75 KTFX 272058 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 158 PM MST Sun Nov 27 2022 MTZ301>303-307-308-272200- /O.CAN.KTFX.HW.W.0036.000000T0000Z-221127T2200Z/ East Glacier Park Region-Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera-Southern Rocky Mountain Front- Southern High Plains- Including the following locations: Kiowa, Browning, Santa Rita, East Glacier Park, Logan Pass, Cut Bank, Marias Pass, Ethridge, Pendroy, Bynum, Dupuyer, Rogers Pass, Heart Butte, Babb, Saint Mary, and Choteau 158 PM MST Sun Nov 27 2022 ...HIGH WIND WARNING IS CANCELLED... Wind gusts of 30 to 45 mph will continue through late afternoon across portions of North-central and Southwest Montana. Damaging wind gusts in excess of 58 mph are no longer expected today. $$ MTZ304-305-309>318-320-325-330-272200- /O.CAN.KTFX.HW.W.0036.000000T0000Z-221128T0300Z/ Eastern Toole and Liberty-Hill County-Eastern Pondera and Eastern Teton-Western and Central Chouteau County-Bears Paw Mountains and Southern Blaine-Cascade County below 5000ft-Judith Basin County and Judith Gap-Fergus County below 4500ft-Upper Blackfoot and MacDonald Pass-Gates of the Mountains-Little Belt and Highwood Mountains-Snowy and Judith Mountains-Big Belt, Bridger and Castle Mountains-Madison River Valley-Gallatin and Madison County Mountains and Centennial Mountains- Including the following locations: Cameron, Stanford, Battle Ridge Pass, Whitlash, Flesher Pass, Great Falls, Brady, Moccasin, Benchland, Canyon Creek, Lothair, Norris, Lincoln, Devon, Floweree, Raynesford, Geyser, Lewistown, Trident, Hilger, Kings Hill Pass, Ennis, Havre, Joplin, Deep Creek Pass, Rocky Boy, Targhee Pass, Fort Benton, Ledger, Shelby, McAllister, Bozeman Pass, Marysville, Maudlow, Windham, Jeffers, Monarch, West Yellowstone, Raynolds Pass, Carter, Neihart, Chester, Conrad, Galata, MacDonald Pass, Big Sky, Wolf Creek, Craig, and Hobson 158 PM MST Sun Nov 27 2022 ...HIGH WIND WARNING IS CANCELLED... Wind gusts of 30 to 45 mph will continue through late afternoon across portions of North-central and Southwest Montana. Damaging wind gusts in excess of 58 mph are no longer expected today. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 26, 11:15 AM MST, 3 hours 20 minutes earlier.
Area forecast discussion, Nov 26, 11:15 AM MST, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1115 AM MST Sat Nov 26 2022 Aviation Section Updated. .UPDATE... The primary band of rain and snow is clearing away through Southwest Montana late this morning, now mainly south of I-90. Expect minor impacts to travel over Monida, Raynolds, and Bozeman passes through around noon. Areas of dense fog developed in the Great Falls area mid-morning as drier air aloft cleared the higher clouds, allowing for the surface layer to cool to saturation. Drier air continues to mix down to the surface, as satellite imagery reveals clearing of low clouds from the west across North-central Montana. Overall forecast for a clearing trend remains on track today. Minor updates were posted to better match observed hourly trends in fog, precipitation and temperatures. && .SYNOPSIS... A weather system moving southeast across the region will bring snow to the central and southwest mountains and their northern slopes and foothills through early this afternoon. A second and stronger system approaching the area tonight through Sunday will bring high winds to lower elevations and snow to the mountains and northern slopes and foothills. It will also bring a pattern change to much colder temperatures with rounds of light mountain snow for the early to middle part of next week. && .AVIATION... 1115 AM MST Sat Nov 26 2022 (26/18Z TAF period) MVFR or temporary IFR conditions persist late this morning for KGTF/KBZN/KEKS. For KGTF, low ceilings remain after morning precipitation cleared the area. For Southwest Montana, rain and snow showers continue for a few more hours. Overall skies will continue to clear through this afternoon and evening from northwest to south. Strong west to southwest winds develop this evening through the overnight along the Rocky Mountain Front and plains, with associated low-level wind shear and turbulence impacts. Strong winds continue through the end of the TAF period as a strong cold front approaches the region from the northwest. Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .PREV DISCUSSION... /ISSUED 416 AM MST Sat Nov 26 2022/ Today... A sharp and fast-moving disturbance is currently moving over northwest Montana early this morning and will quickly move across central and southern Montana by mid-afternoon. For the central and southwestern mountains and adjacent northern foothills/slopes, expect up to several hours of snow leading up to the passage of this system, which may impact travel especially over the mountain passes, particularly Bozeman Pass. A Winter Weather Advisory for impactful snow accumulations has been issued accordingly. For the Northern Rocky Mountain Front, snow should quickly end with the disturbance passage this morning but may end as an hour or two of freezing drizzle or light freezing rain as the dendritic growth zone quickly dries out. Minimal to no impacts are expected from any freezing rain/drizzle on this side of the Continental Divide. Tonight through Sunday night... A more dynamic weather system moves southeast toward our area tonight into early Sunday, then settles over the area through the early part of next week with temperatures returning back to below normal. A strong westerly jet streak will bring increasingly stronger winds through the night tonight over the Rocky Mountain Front region. A cold front moving south along the east slopes of the Northern Rockies will provide additional forcing during the day Sunday from north to south, allowing strong to high winds to push east across much of the forecast area. Outside of the immediate east slopes of the Northern Rockies and the Little Belts, there is considerable uncertainty as to whether high wind criteria will be reached, with most areas showing 45 to 70 percent chances of winds exceeding >55 mph. This includes parts of southwest Montana prone to strong or high winds in similar situations with strong frontal systems moving southeast through the region. A High Wind Watch has been issued for the zones most favored to approach these higher winds >55 mph, though it should be noted that not all parts of the southwest Montana zones in the watch will see strong/high winds. The system will also produce snow across the Northern Rockies and the central and southwest mountains, and for lower elevations snow will primarily be limited to a brief ~1-2 hr window as the front moves through. Overall, however, snow accumulations will be limited even over the mountains and northern slopes/foothills with the initial disturbance by how fast it moves across the area. However, additional light snow lingers into Monday and Tuesday given weak disturbances will move west to east across the forecast area within the overall stationary longwave trough that becomes established over the region generally light snow accumulations over central and southwest Montana. CC Wednesday into next weekend... Additional subsequent upper lows dive south from the Arctic down the West Coast within a broad deep longwave trough over much of northern and central North America. This will allow for weak upper ridging to develop downstream over Montana Wednesday into Thursday along with weak southerly low-level winds, allowing for some moderation of temperatures outside of sheltered valleys where inversions will keep temperatures well below normal. Models are in good agreement a system ejects northeastward across the region Friday bringing the chance of widespread accumulating but generally light snow with temperatures again dropping back well below normal for all areas. Unsettled and frigid conditions likely continue through next weekend into the following week as a deep Arctic trough remains over central North America and the forecast area lies under northerly flow aloft. CC && .PRELIMINARY POINT TEMPS/POPS... GTF 40 28 42 12 / 40 10 30 10 CTB 39 27 38 9 / 0 20 60 40 HLN 38 22 40 12 / 40 10 60 30 BZN 35 14 36 12 / 90 0 30 70 WYS 32 11 25 8 / 90 20 60 90 DLN 34 14 32 11 / 50 0 20 60 HVR 40 27 42 12 / 0 20 30 20 LWT 36 22 39 11 / 80 20 30 30 && .TFX WATCHES/WARNINGS/ADVISORIES... && http://www.weather.gov/greatfalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 10:28 PM MST | High Wind Watch | TFX | Beaverhead, Blaine, Broadwater, Cascade, Chouteau, Fergus and 12 more | 16 hr |
Nearby
High Wind Warnings in Montana, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.